Alert archive / Delaware / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

April 14, 2015Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 14, 2015, 5:06 PM EDT for Sussex County, Delaware. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2015, 5:06 PM EDT (21:06 UTC)
Expired
Apr 14, 2015, 6:15 PM EDT
In force
69 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 27 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WWUS81 KPHI 142106
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT TUE APR 14 2015
 
DEZ003-004-142215-
DELAWARE BEACHES-INLAND SUSSEX-
506 PM EDT TUE APR 14 2015

...SHOWERS WITH HEAVY RAIN WILL AFFECT SUSSEX COUNTY...

AT 503 PM EDT...THE BACK EDGE OF SHOWERS WITH HEAVY RAIN WAS ALONG A 
LINE EXTENDING FROM NEAR BRIDGEVILLE TO NEAR SNOW HILL...AND MOVING 
NORTHEAST AT 35 MPH.

HEAVY RAINFALL OF AROUND ONE THIRD OF AN INCH PER HOUR IS OCCURRING 
WITH THESE SHOWERS...AND MAY CAUSE LOCALIZED FLOODING IN POOR 
DRAINAGE AREAS. COMMUTERS ARE ADVISED TO BE WARY OF PONDING OF WATER 
IN POOR DRAINAGE AREAS AND UNDERPASSES.

OTHER HEAVIER SHOWERS MIGHT AFFECT THE COUNTY DURING THE EARLY 
EVENING.


LAT...LON 3845 7557 3864 7571 3871 7571 3892 7531
      3880 7518 3879 7509 3880 7509 3868 7507
      3867 7507 3869 7508 3869 7514 3864 7513
      3862 7508 3866 7507 3861 7506 3859 7521
      3857 7510 3860 7506 3845 7505
TIME...MOT...LOC 2103Z 231DEG 31KT 3870 7565 3823 7545 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:39 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 14, 3:39 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT TUE APR 14 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE NORTHEAST FOR WEDNESDAY INTO
THURSDAY. THE HIGH WILL BUILD OFFSHORE AND OUT TO SEA THURSDAY
NIGHT INTO FRIDAY. A COUPLE OF LOW PRESSURE SYSTEMS ARE FORECAST
TO CROSS SOUTHERN CANADA FRIDAY AND SATURDAY. THE SECOND OF THE
TWO IS EXPECTED TO PUSH A COLD FRONT ACROSS THE AREA SATURDAY.
HIGH PRESSURE MAY BRIEFLY AFFECT THE NORTHEAST SUNDAY, BEFORE A
COMPLEX WEATHER SYSTEM MOVES INTO THE GREAT LAKES AND NORTHEAST
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A COLD FRONTAL BOUNDARY WILL CONTINUE SLOWLY MOVING SOUTH OF
THE REGION TONIGHT. A LOW PRESSURE SYSTEM WILL RIDE NORTHEAST ALONG
THIS BOUNDARY. MOISTURE WILL CONTINUE TO BE TRANSPORTED AND
INTERSECT THE FRONT RESULTING IN PERIODS OF SHOWERS CONTINUING
ACROSS THE SOUTHERN PART OF THE REGION THIS EVENING. THE HRRR, RAP
AND RGEM ARE THE MOST AGGRESSIVE IN TRYING TO BRING THE
PRECIPITATION SHIELD BACK NORTH AGAIN TOWARD THE PHILADELPHIA METRO
REGION WHILE THE NAM AND ECMWF ARE FURTHER SOUTH. CURRENT THINKING
IS THAT DRY AIR ADVECTION FROM THE NORTH ASSOCIATED WITH HIGH
PRESSURE BUILDING INTO THE REGION WILL LIMIT ANY NORTHWARD EXPANSION
OF THE PRECIPITATION SHIELD LATE THIS AFTERNOON AND THIS EVENING.

WITH THE FRONTAL BOUNDARY MOVING SOUTH TONIGHT CLOUD COVER WILL
GRADUALLY RECEDE THROUGHOUT THE EVENING AND OVERNIGHT FROM NORTH TO
SOUTH. MORE CLOUDS EARLY THIS WILL LIMIT THE WINDOW FOR RADIATIONAL
COOLING TONIGHT, KEEPING MOST OF US IN THE 40'S. WITH A TIGHT SPREAD
IN THE ENSEMBLE GUIDANCE ( ECMWF WARM AND GFS COOLER) OPTED TO GO
WITH MET/MAV AND ECMWF MOS BLEND IN THIS PERIOD FOR MOST WEATHER
ELEMENTS.

&&

.SHORT TERM /6 AM WEDNESDAY THROUGH 6 AM WEDNESDAY/...
A NICE DAY SETTING UP EXCEPT WITH LOW AFTERNOON RH VALUES
PROMOTING A RISK FOR ANY WILDFIRES TO SPREAD, PLEASE SEE FIRE
WEATHER PORTION OF AFD. HIGH PRESSURE WILL PASS TO OUR NORTH
TOMORROW LEADING TO A SUNNY DAY. ONCE AGAIN THE ECMWF IS WARMER AND
THE GFS COOLER WITH TEMPERATURES THROUGHOUT THE 925MB-SURFACE LAYER.
THINKING IS THAT WE WILL WARM UP QUITE A BIT GIVEN THIS SUNSHINE
CLOSER TO THAT ADVERTISED BY THE ECMWF, 60'S TO AROUND 70. AN
EXISTING PRESSURE GRADIENT COUPLED WITH STEEPING LAPSE RATES MAY
PROMOTE SOME WIND GUSTS AROUND 15-20 MPH IN THE AFTERNOON TOMORROW
AS WELL FROM THE NORTH.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
AS HIGH PRESSURE CONTINUES TO MOVE ACROSS THE AREA THURSDAY, THE
FORECAST WILL BE DRY AND TEMPERATURES WILL REMAIN A FEW DEGREES
ABOVE NORMAL. SOME HIGH LEVEL CLOUD COVER SHOULD BEGIN MOVING ACROSS
THE AREA LATER IN THE DAY, BUT NO PRECIPITATION IS EXPECTED DURING
THE DAY TIME. AS WE MOVE INTO THURSDAY NIGHT AND INTO FRIDAY, RAIN
CHANCES INCREASE AS A COUPLE OF SHORT WAVES/VORTICITY IMPULSES ALOFT
SLIDE ACROSS THE AREA, WHILE A SURFACE LOW DEVELOPS OFF THE EAST
COAST. THE LOW WILL REMAIN WELL TO OUR SOUTH, BUT AN INVERTED TROUGH
MAY DEVELOP ON THE NORTHERN SIDE AND INTERACT WITH THE SHORT WAVE TO
CREATE SOME SHOWER ACTIVITY THURSDAY NIGHT INTO FRIDAY.

MEANWHILE, TWO LOW PRESSURE SYSTEMS ARE FORECAST TO BE SLIDING
ACROSS SOUTHERN CANADA FRIDAY AND AGAIN SATURDAY. A FRONT ASSOCIATED
WITH THE FIRST LOW PRESSURE SYSTEM SHOULD GET HUNG UP TO OUR NORTH
FRIDAY INTO FRIDAY NIGHT, WHICH MAY HELP KEEP DRY WEATHER ACROSS THE
AREA FRIDAY NIGHT. HOWEVER, THE SECOND OF THE LOWS IS FORECAST TO
BRING A COLD FRONT ACROSS THE AREA SATURDAY OR SATURDAY NIGHT. THE
GFS IS SLOWER, BRINGING THE FRONT THROUGH SATURDAY NIGHT, WHILE THE
ECMWF IS FASTER BRINGING IT THROUGH SATURDAY. WE CONTINUE TO FOLLOW
CLOSER TO WPC/CONTINUITY WHICH IS CLOSER TO THE ECMWF AND IT'S
ENSEMBLES AND HAS THE HIGHEST POPS SATURDAY.

BRIEF HIGH PRESSURE MAY BUILD ACROSS THE NORTHEAST SUNDAY AND MAY
KEEP THE WEATHER DRY. HOWEVER, THIS MAY NOT LAST LONG AS A COMPLEX
WEATHER SYSTEM IS BEING DEPICTED BY THE GFS AND ECMWF FOR EARLY NEXT
WEEK. BOTH THE GFS AND ECMWF INDICATE AN AREA OF LOW PRESSURE ACROSS
SOUTH CENTRAL CANADA, WITH A FRONTAL BOUNDARY EXTENDING ACROSS THE
CENTRAL PART OF THE COUNTRY DOWN INTO THE SOUTHERN STATES SUNDAY.
EVENTUALLY THE BEGIN TO LIFT THE FRONT, WHILE DEVELOPING A COUPLE OF
LOW PRESSURES ALONG THE FRONT AS IT LIFTS NORTHWARD TOWARD OUR AREA
MONDAY INTO MONDAY NIGHT. THERE ARE OBVIOUS TIMING AND PLACEMENT
DIFFERENCES, BUT THEY BOTH INDICATE A WET PERIOD POSSIBLY FROM
SUNDAY NIGHT THROUGH MONDAY NIGHT.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A COLD FRONT ACROSS THE REGION WILL CONTINUE TO RESULT IN OVERCAST
CONDITIONS ACROSS THE REGION WITH SOME SHOWERS FOR ILG,ACY AND MIV
INTO THE EARLY EVENING. THE SHOWERS WILL LEAD TO SOME REDUCED
CEILINGS TO MVFR AND EVEN IFR AT TIMES AS WELL. FOR AREAS FROM PHL
NORTH, SLOWLY LIFTING VFR CEILINGS SHOULD CONTINUE INTO THE EVENING
AND GRADUALLY CLEARING OUT OVERNIGHT. TAF SITES SOUTH AND EAST OF
PHL WILL SEE ANY MVFR/IFR CEILINGS LIFT ONCE THE SHOWERS END AND
IMPROVEMENT TO VFR BY AROUND 00-03Z FOR MIV AND ACY. CONDITIONS WILL
BE A FEW HOURS SLOWER TO CLEAR OUT OVERNIGHT WHEN COMPARED TO PHL
AND TAF SITES FURTHER NW. WINDS TONIGHT WILL BE UNDER 10 KNOTS AND
SHIFT FROM NORTH-NORTHEASTERLY TO NORTHEASTERLY THIS EVENING THEN
BACK TO NORTHERLY AROUND MIDNIGHT AS THE LOW PRESSURE PASSES TO OUR
SOUTH.

ON WEDNESDAY VFR CONDITIONS WILL BE IN PLACE UNDER A MOSTLY CLEAR
SKY. MAIN CONCERN IS SCATTERED NORTHERLY WIND GUSTS FROM 15-20 KNOTS
POSSIBLE IN THE AFTERNOON. DUE TO THE SCATTERED NATURE OF THESE
GUSTS LEFT OUT OF TAFS ATTM.

OUTLOOK...

WEDNESDAY NIGHT-THURSDAY...MOSTLY VFR.

THURSDAY NIGHT-SATURDAY NIGHT...MVFR CONDITIONS POSSIBLE WITH
SCATTERED SHOWERS, ESPECIALLY THURSDAY NIGHT INTO FRIDAY.

SUNDAY...GENERALLY VFR.

&&

.MARINE...
SEAS WILL GRADUALLY BUILD THIS EVENING IN RESPONSE TO A LOW PRESSURE
SYSTEM TO OUR SOUTH. BY MIDNIGHT, SEAS ARE LIKELY TO REACH FIVE FEET
IN OUR SOUTHERN OCEAN WATERS (SOUTH OF ATLANTIC CITY). THIS WILL
CORRESPOND WITH SOME 25-30 KNOT GUSTS AS WELL IN THE EARLY PORTION OF
THE OVERNIGHT HOURS. SEAS WILL CONTINUE TO BE AROUND FIVE FEET INTO
WEDNESDAY MORNING ACROSS THE SOUTHERN WATERS AS WELL. ELSEWHERE,
WHILE SEAS WILL RISE SOME ACCOMPANIED BY 20 KNOT NORTHERLY WIND
GUSTS SCA CONDITIONS ARE NOT EXPECTED ATTM. AN SCA CONTINUES FROM 06-
18Z WEDNESDAY ON THE SOUTHERN OCEAN WATERS.

OUTLOOK... THURSDAY
NIGHT-FRIDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED.

FRIDAY NIGHT-SUNDAY...WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS, BUT SEAS ARE EXPECTED TO BUILD TO 5 FEET OR MORE OVERNIGHT
FRIDAY INTO SATURDAY MORNING AND CONTINUE THROUGH SUNDAY.

&&

.FIRE WEATHER...
TOMORROW AFTERNOON RH VALUES ARE EXPECTED TO BE AROUND 20-25%
COUPLED WITH NORTHERLY WIND GUSTS AROUND 15-20 MPH. THESE FACTORS
MAY RESULT IN ENHANCED RISK OF THE SPREAD OF WILDFIRES DEPENDING
ON THE MOISTURE CONTENT OF FINE FUELS. FINE FUELS WILL BE MOISTER
IN THE SOUTHERN PART OF THE REGION WHERE MORE RAIN FELL TODAY.

LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED TO CONTINUE INTO
THURSDAY. HOWEVER, WINDS ARE EXPECTED TO BE 10-15 MPH OR LESS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT WEDNESDAY FOR
     ANZ453>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...GAINES
SHORT TERM...GAINES
LONG TERM...ROBERTSON
AVIATION...GAINES/ROBERTSON
MARINE...GAINES/ROBERTSON
FIRE WEATHER...GAINES/ROBERTSON
Hazardous weather outlook, Apr 14, 3:39 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT TUE APR 14 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-151945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
339 PM EDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-151945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 PM EDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 14, 5:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT TUE APR 14 2015

DEZ003-004-142215-
DELAWARE BEACHES-INLAND SUSSEX-
506 PM EDT TUE APR 14 2015

...SHOWERS WITH HEAVY RAIN WILL AFFECT SUSSEX COUNTY...

AT 503 PM EDT...THE BACK EDGE OF SHOWERS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR BRIDGEVILLE TO NEAR SNOW HILL...AND MOVING
NORTHEAST AT 35 MPH.

HEAVY RAINFALL OF AROUND ONE THIRD OF AN INCH PER HOUR IS OCCURRING
WITH THESE SHOWERS...AND MAY CAUSE LOCALIZED FLOODING IN POOR
DRAINAGE AREAS. COMMUTERS ARE ADVISED TO BE WARY OF PONDING OF WATER
IN POOR DRAINAGE AREAS AND UNDERPASSES.

OTHER HEAVIER SHOWERS MIGHT AFFECT THE COUNTY DURING THE EARLY
EVENING.

LAT...LON 3845 7557 3864 7571 3871 7571 3892 7531
      3880 7518 3879 7509 3880 7509 3868 7507
      3867 7507 3869 7508 3869 7514 3864 7513
      3862 7508 3866 7507 3861 7506 3859 7521
      3857 7510 3860 7506 3845 7505
TIME...MOT...LOC 2103Z 231DEG 31KT 3870 7565 3823 7545

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:38 AM EDTSmall Craft AdvisoryPHI27 hr

Nearby

Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.